Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 170, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 7, 2000, 1:47 PM CDT for Edmonson County, Warren County, Kentucky. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2000, 1:47 PM CDT (18:47 UTC)
- Expired
- Aug 7, 2000, 2:00 PM CDT
- In force
- 13 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Edmonson County, KY, Warren County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 976 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 071848 SVRSDF KYC061-227-071900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 147 PM CDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY NORTHEAST WARREN COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 200 PM CDT * AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RHODA...OR ABOUT 14 MILES NORTHEAST OF BOWLING GREEN...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAYS...MAMMOTH CAVE AROUND 155 PM CDT THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAzREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:20 AM CDT, 10 hours 27 minutes earlier.
Area forecast discussion, Aug 7, 3:20 AM CDT, 10 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 420 AM EDT MON AUG 7 2000 VERY WARM AND UNSTABLE AIR REMAINS OVER SOUTHERN INDIANA AND CENTRAL KENTUCKY EARLY THIS MORNING WITH BAND OF THUNDERSTORMS MOVING FROM WEST TO EAST JUST TO OUR NORTH. THUNDERSTORMS KEEP DEVELOPING OVER CENTRAL ILLINOIS ALONG OUTFLOW. THIS AREA IS SLIPPING SLOWLY TO THE SOUTH. THUS MAIN FORECAST PROBLEM FOR TODAY IS LOCATION AND AMOUNT OF THUNDERSTORMS AND HOW FAR SOUTH WILL THEY DROP. ALSO WILL HAVE TO LOOK AT THUNDERSTORM LOCATION FOR TUESDAY. LATEST THUNDERSTORM DEVELOPMENT IN CENTRAL ILLINOIS IS A LITTLE FARTHER TO THE SOUTH THAN PREVIOUS THUNDERSTORMS EARLY THIS MORNING. THESE STORMS APPROACHING NORTHERN TIER OF COUNTIES IN OUR FA. IF THUNDERSTORMS IN CENTRAL ILLINOIS HOLD TOGETHER AS THEY MOVE EAST... THEN MUCH OF OUR SOUTHERN INDIANA COUNTIES COULD RECEIVE RAIN BY MID MORNING. WILL MENTION HIGHER CHANCE OF RAIN ACROSS NORTHERN SECTIONS OF FA FOR THIS MORNING THEN LOWER CHANCE POPS FOR THIS AFTERNOON. MODELS GENERALLY SIMILAR IN MAINTAINING MORE OF A WEST TO EAST FLOW WITH RIPPLES OF SHORT WAVES MOVING THROUGH THE FLOW. LOW LEVEL WIND MAX MOVES THROUGH FLOW WITH VARYING STRENGTH JUST TO OUR NORTH. THUS EXPECT MOST OF ENERGY TO BE FOCUSED JUST NORTH OF OUR FORECAST AREA BUT THERE WILL STILL BE ENOUGH INSTABILITY AND SUPPORT FOR TRIGGERING SCATTERED THUNDERSTORMS ACROSS THE NORTHERN HALF OF FORECAST AREA THROUGH TUESDAY. TIME SECTIONS FROM ETA ALSO INDICATED A LITTLE DEEPER MOISTURE AND UPWARD MOTION ACROSS NORTHERN HALF FA. THIS WILL KEEP CHANCE ACROSS NORTH TONIGHT WITH CHANGE ENTIRE FORECAST AREA ON TUESDAY. GUIDANCE TEMPERATURES STAY PRETTY CONSISTENT WITH NEAR 90 TO LOWER 90S FOR HIGHS AND 70 TO 75 DEGREE RANGE FOR LOWS. EXPECT THIS TREND TO CONTINUE AS FA REMAINS IN MUGGY AIR MASS INTO MID WEEK. .SDF...NONE. SCHOLZ
In the hours before
Special weather statement, Aug 7, 9:40 AM CDT, 4 hours 7 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-072200- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1040 AM EDT MON AUG 7 2000 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR THIS AFTERNOON AND THIS EVENING ACROSS MUCH OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. VERY WARM...MUGGY AND UNSTABLE AIR REMAINS ACROSS MUCH OF THE OHIO VALLEY. MEANWHILE...THUNDERSTORMS ACROSS ILLINOIS ARE EXPECTED TO INTENSIFY...AS THEY RACE EAST INTO THIS FAVORABLE AIRMASS DURING THE AFTERNOON AND EVENING HOURS. DUE TO THE FAST MOVEMENT OF THESE STORMS...SOME WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NATIONAL WEATHER SERVICE RADIO FOR ADDITIONAL INFORMATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. STUREY q
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:57 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Hart | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.